Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 84, NWS Louisville, KY

July 14, 2015Clinton County, Cumberland County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 14, 2015, 1:50 PM CDT for Clinton County, Cumberland County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2015, 1:50 PM CDT (18:50 UTC)
Expired
Jul 14, 2015, 4:45 PM CDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, KY, Cumberland County, KY

The radar

The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1670 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WGUS53 KLMK 141850
FFWLMK
KYC053-057-142145-
/O.NEW.KLMK.FF.W.0084.150714T1850Z-150714T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
150 PM CDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
  CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 445 PM CDT

* AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...ALBANY...BURKESVILLE...

  IN ADDITION...WILLIS CREEK...SEVENTY SIX AND NARVEL ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  CROCUS CREEK FLOODS HIGHWAY 704 IN THE JONES RIDGE ROAD BEECH
  BRANCH ROAD AREA.
  BIG RENOX CREEK FLOODS HIGHWAY 61 IN THE JONES RIDGE ROAD AREA.

DOPPLER RADAR INDICATES UP TO AN INCH AND A HALF OF RAIN HAS ALREADY 
FALLEN OVER THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN 
INCH AND A HALF ARE POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3662 8529 3671 8548 3693 8543 3688 8525
      3685 8523 3686 8521 3687 8522 3686 8517
      3683 8513 3684 8510 3683 8505 3676 8500
      3670 8502 3668 8500 3663 8500 3661 8498

$$

EER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 12:14 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 14, 12:14 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
114 PM EDT Tue Jul 14 2015

...Updated Aviation Discussion...

...Forecast Update...
Issued at 1233 PM EDT Tue Jul 14 2015

The forecast remains largely on track this morning, with only a few
tweaks needed to account for ongoing trends.  There appears to be an
outflow boundary, along which storms continue to develop across
south-central KY.  Guidance is suggestive that additional storms
will develop along this boundary and possibly in areas further to
the west across the KY/TN border over the next few hours.

Further to the north, a cold front extends across portions of
north-central IN into central IL.  This front will slide southeast
into the region late this afternoon through this evening, likely
bringing additional shower/storm development.  There may also be
development ahead of it along confluent bands rotating around the
parent surface low over the Great Lakes.  Guidance is suggestive
that the main instability axis may be shunted a bit further to the
south/east of this boundary as it approaches as mid-level temps
actually begin to warm.  However, there will still be plenty of dry
air in the mid-levels and deep-layer shear to promote a hail threat,
especially east of I-65 and north of I-64.  Steep low-level lapse
rates and dry mid-level air will also promote a damaging wind
threat.  Luckily, it does appear that coverage may be a bit more
scattered in nature than we have seen as of late, which may limit
the widespread flash flood threat.  However, given how very
saturated many areas are, see no reason to downplay that threat attm
given it won't take much rainfall to cause additional issues.

Issued at 800 AM EDT Tue Jul 14 2015

Have allowed the Severe Thunderstorm Watch to expire at its
expiration time of 12Z.  Still expecting a general lull in the
activity this morning through the early afternoon, before yet
another round of storms develops later this afternoon through this
evening.  Will provide more details on that once we get a chance to
peruse some of the 12Z data.

.SHORT TERM (Now through Wednesday)...
...Severe Weather and Flash Flood Potential continue...

Svr Watch #420 was issued to extend the Svr threat through 12Z over
much of southern IN and central KY, and also to re-orient the watch
placement to NW to SE vs the old N to S.  This orientation better
matches convection trends and thoughts on how convection will evolve
through the pre-dawn hours.

As of 330am edt, a complex of storms over the Bluegrass region and
into central KY contained strong winds and torrential rainfall.
This complex of storms continues to dive SSE leaving multiple
outflow boundaries to the west where renewed convection is
occurring.  Further downstream, another complex of storms was
dropping SSE out of central IL/IN and is progged to move through
southern IN/central KY during the pre-dawn hrs.  Although we are
capped at the sfc, plenty of elevated CAPE still exists.  Think that
particular strong storms or storms with boundary interactions will
be able to break that cap and still produce some instances of
damaging winds.  Also, we have seen some boundaries create low level
rotation in some storms that have prompted a few tornado warning
which may continue to be the case through the pre-dawn hours. Since
we have multiple rounds of convection yet to go with the above
mentioned environmental factors, Svr Watch #420 goes through 12Z.

This round of convection should exit the area by around sunrise or
shortly after with a break expected from mid to late morning through
mid afternoon.  Another potent shortwave trough and cold front is
progged to bring another round of strong to severe storms to
southern IN and central KY late this afternoon/evening.  The
atmosphere is expected to destabilize (strongly) in the wake of the
morning MCS.  Also, steep mid to upper level lapse rates will make
large hail a bigger threat with the convection later in the day.
Although damaging winds and isld tornadoes will remain on the table
as well.  Think the best area for severe storms will be along and
east of I-65 closer to better forcing.

Additional storms on already saturated grounds will continue to
cause flash flooding problems, thus, will continue the flash flood
watch.

.LONG TERM (Wednesday Night through Monday)...
Issued at 305 AM EDT Tue Jul 14 2015

The overall synoptic pattern during the extended does not change all
that much as mean mid-level troughing persists over the East and
West Coasts, with a dominant ridge over the southern and central
Plains. West to northwest flow will continue over the Great Lakes
and Ohio Valley, but subtle changes should be a less active, but not
necessarily inactive pattern across central KY and south-central IN.

The general idea through the period should be for more weak
shortwaves riding eastward around the periphery of the ridge across
the southern Great Lakes and parts of the Ohio Valley. However, with
more of a westerly flow forecast to develop aloft late this week
into early next week, and the ridge expanding slightly northward, it
appears that the preferred track for convection may stay primarily
north of our area during that period. Nevertheless, there still
could be isolated to scattered diurnal convection this weekend.
Also, cannot totally discount that more MCS activity could form in
west to northwest flow and affect us as models would have a very
difficult time forecasting such an event several days in advance.
However, based on the progged pattern, any such activity would be
more likely to track mainly north of us.

In the meantime, it will be dry Wednesday night into Friday with
less humid conditions and seasonal afternoon high temperatures
Thursday. However, heat may arrive with a vengeance over the weekend
on the northeast extension of the upper ridge. Highs Saturday and
Sunday could end up in the mid 90s (with lower 90s over east central
KY) with surface dewpoints rising back up into the upper 60s and
lower 70s. This could create afternoon heat indices from 100 to 105
over the west half of central KY and southern IN.

&&

.AVIATION (18Z TAF Update)...
Updated 113 PM EDT Tue Jul 14 2015

Conditions have improved early this afternoon as daytime mixing has
raised cigs a bit.  KLEX will likely return to VFR conditions by TAF
issuance time, or just a little bit after.  Otherwise, a cold front
will approach all sites late this afternoon into tonight.  Storms
will develop along this front, however their coverage with westward
extent remains in question.  Given that storm coverage appears as if
it may be a bit more scattered than what we've seen of late, will
continue with just VCTS mention at all sites.  Of the 3 terminals,
think KLEX will have the best chance of seeing a few storms this
afternoon/evening.

Otherwise, the cold front will push through tonight.  Some MVFR or
even IFR cigs will be possible behind the front especially at KLEX,
but will go with only MVFR cigs for now.  Some light fog will also
be possible, especially if it rains today at the sites.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through Wednesday morning FOR KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH through Wednesday morning FOR INZ076>079-083-
     084-089>092.

&&

Update.........KJD
Short Term.....AMS
Long Term......TWF
Aviation.......KJD
Hazardous weather outlook, Jul 14, 7:17 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
817 AM EDT TUE JUL 14 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-151230-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
817 AM EDT TUE JUL 14 2015 /717 AM CDT TUE JUL 14 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON
AND EVENING WITH DAMAGING WINDS...LARGE HAIL AND TORRENTIAL
RAINFALL BEING THE PRIMARY WEATHER HAZARDS. AN ISOLATED TORNADO
WILL ALSO BE POSSIBLE. GIVEN ALREADY WET GROUNDS FROM RECENT HEAVY
RAINFALL...FLASH FLOODING WILL BE A MAJOR CONCERN WITH EACH ROUND
OF STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE
WEEKEND...MAINLY IN THE AFTERNOON AND EVENING OVER SOUTH CENTRAL
INDIANA INTO NORTH CENTRAL AND EAST CENTRAL KENTUCKY. OTHERWISE HEAT
AND HUMIDITY WILL INCREASE FRIDAY THROUGH THE WEEKEND WITH MAXIMUM
HEAT INDICES FROM 100 TO 105 OVER THE WEST HALF OF THE FORECAST AREA
EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT WIND DAMAGE...HAIL...AND FLOODING
THROUGH TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KD/TWF

In the hours before

Local storm report, Jul 14, 9:25 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1025 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     FLASH FLOOD      HANOVER                 38.72N 85.47W
07/14/2015                   JEFFERSON          IN   LAW ENFORCEMENT

            HIGHWAY 56 FLOODED IN SPOTS.

0128 AM     FLASH FLOOD      MADISON                 38.76N 85.38W
07/14/2015                   JEFFERSON          IN   LAW ENFORCEMENT

            HIGHWAY 256 FLOODED IN SPOTS.

0129 AM     FLASH FLOOD      CAMPBELLSBURG           38.53N 85.21W
07/14/2015                   HENRY              KY   PUBLIC

            HIGH WATER IN SPOTS ON INTERSTATE 71 AROUND
            THE CAMPBELLSBURG EXIT..

0135 AM     FLASH FLOOD      2 N BEDFORD             38.62N 85.32W
07/14/2015                   TRIMBLE            KY   LAW ENFORCEMENT

            WATER OVER PARTS OF US 421.

0145 AM     TSTM WND DMG     NEW CASTLE              38.43N 85.17W
07/14/2015                   HENRY              KY   LAW ENFORCEMENT

            TREES REPORTED DOWN.

0145 AM     TSTM WND DMG     BEDFORD                 38.59N 85.32W
07/14/2015                   TRIMBLE            KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AND REPORTED ROOF
            DAMAGE.

0238 AM     FLASH FLOOD      MADISON                 38.76N 85.38W
07/14/2015                   JEFFERSON          IN   BROADCAST MEDIA

            NUMEROUS ROADS AROUND THE CITY ARE FLOODED.

0240 AM     FLASH FLOOD      1 S MADISON             38.74N 85.38W
07/14/2015                   JEFFERSON          IN   BROADCAST MEDIA

            5-10 WATER RESCUES AND 5,000 PEOPLE WITHOUT
            POWER.

0243 AM     FLASH FLOOD      HANOVER                 38.72N 85.47W
07/14/2015                   JEFFERSON          IN   BROADCAST MEDIA

            REPORTED MUD SLIDE AT HANOVER HILL DUE TO
            FLASH FLOODING.

0304 AM     TSTM WND DMG     3 S SHELBYVILLE         38.18N 85.24W
07/14/2015                   SHELBY             KY   LAW ENFORCEMENT

            TREE DOWN IN THE 5300 BLOCK OF ZARING MILL
            ROAD. ROAD CREWS ARE ON SCENE.

0319 AM     FLASH FLOOD      1 NNW SULPHUR           38.50N 85.27W
07/14/2015                   HENRY              KY   BROADCAST MEDIA

            WATER RESCUES ARE BEING REPORTED IN SULPHUR,
            KY.

0345 AM     TSTM WND DMG     MADISON                 38.76N 85.38W
07/14/2015                   JEFFERSON          IN   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN THE COUNTY.

0347 AM     FLASH FLOOD      3 ENE BEDFORD           38.61N 85.26W
07/14/2015                   TRIMBLE            KY   BROADCAST MEDIA

            CONNECTOR ROAD IN TRIMBLE COUNTY IS FLOODED.

0415 AM     TSTM WND DMG     1 SW BEDFORD            38.58N 85.33W
07/14/2015                   TRIMBLE            KY   NWS EMPLOYEE

            TREES DOWN ON HIGHWAY 754 WEST OF BEDFORD.

0435 AM     FLASH FLOOD      2 N HENRYVILLE          38.56N 85.76W
07/14/2015                   CLARK              IN   PUBLIC

            PUBLIC REPORTS FLOODING AT BROWNSTOWN ROAD
            AND HEBRON ROAD.

0453 AM     FLASH FLOOD      1 SE MADISON            38.74N 85.37W
07/14/2015                   JEFFERSON          IN   BROADCAST MEDIA

            SPRING STREET IN MADISON, IN IS FLOODED.

0453 AM     FLASH FLOOD      CHARLESTOWN             38.46N 85.67W
07/14/2015                   CLARK              IN   BROADCAST MEDIA

            HIGHWAY 3 IS FLOODED IN CHARLESTOWN, IN.

0515 AM     FLASH FLOOD      3 ESE PROSPECT          38.33N 85.56W
07/14/2015                   JEFFERSON          KY   BROADCAST MEDIA

            FLOODING NEAR NORTON COMMONS. WATER LEVELS
            UP TO CAR HOODS.

0520 AM     FLASH FLOOD      ELK CREEK               38.10N 85.37W
07/14/2015                   SPENCER            KY   DEPT OF HIGHWAYS

            INTERSECTION OF KY 155 AND INTERSTATE 55
            CLOSED DUE TO FLOODING.

0528 AM     FLASH FLOOD      1 SSE MADISON           38.74N 85.38W
07/14/2015                   JEFFERSON          IN   BROADCAST MEDIA

            POLICE CHIEF DAN THURSTON REPORTED 2 HIGH
            WATER RESCUES DURING THE OVERNIGHT HOURS.

0530 AM     FLASH FLOOD      LOUISVILLE              38.22N 85.74W
07/14/2015                   JEFFERSON          KY   911 CALL CENTER

            FIVE WATER RESCUES FROM PEOPLE STRANDED IN
            VEHICLES ACROSS THE LOUISVILLE METRO.

0538 AM     TSTM WND DMG     4 S LEXINGTON           37.99N 84.46W
07/14/2015                   FAYETTE            KY   911 CALL CENTER

            TREE DOWN.

0540 AM     TSTM WND GST     1 ESE SHAKERTOWN        37.81N 84.85W
07/14/2015  M74 MPH          MERCER             KY   MESONET

            MEASURED AT THE MERCER COUNTY MESONET.

0545 AM     FLASH FLOOD      2 SSW ANCHORAGE         38.25N 85.56W
07/14/2015                   JEFFERSON          KY   BROADCAST MEDIA

            SHELBYVILLE ROAD UNDERWATER BETWEEN NORTH
            WATTERSON TRAIL AND MOSER RD.

0545 AM     FLASH FLOOD      2 SW ANCHORAGE          38.25N 85.56W
07/14/2015                   JEFFERSON          KY   PUBLIC

            PICTURE OF FLOODING ON LAURIE VALLEE ROAD.

0549 AM     TSTM WND DMG     1 W JEFFERSONTOWN       38.20N 85.59W
07/14/2015                   JEFFERSON          KY   911 CALL CENTER

            SEVERAL TREES DOWN IN THE EASTERN PART OF
            JEFFERSON COUNTY INCLUDING ON STONY BROOK
            DRIVE AND HURSTBOURNE.

0608 AM     TSTM WND DMG     2 SSW BEREA             37.55N 84.31W
07/14/2015                   MADISON            KY   PUBLIC

            TREES DOWN AT SLATE LICK ROAD AND MT. VERNON
            ROAD.

0700 AM     FLASH FLOOD      1 SSE BLOOMFIELD        37.90N 85.31W
07/14/2015                   NELSON             KY   BROADCAST MEDIA

            WATER FLOWING ACROSS ROADWAY.

0702 AM     FLASH FLOOD      WILMORE                 37.87N 84.66W
07/14/2015                   JESSAMINE          KY   EMERGENCY MNGR

            MULTIPLE BUSINESSES REPORTED TO HAVE HIGH
            WATER IN THEM IN DOWNTOWN WILMORE. ALSO
            SEVERAL STREETS FLOODED ACROSS THE COUNTY.

0752 AM     TSTM WND DMG     3 E BREEDING            36.95N 85.36W
07/14/2015                   ADAIR              KY   LAW ENFORCEMENT

            TREES DOWN

0800 AM     FLASH FLOOD      NEVADA                  37.69N 84.91W
07/14/2015                   MERCER             KY   LAW ENFORCEMENT

            PERRYVILLE ROAD NEAR DRY FORK IS FLOODED.

0810 AM     FLASH FLOOD      3 SE GRAEFENBURG        38.12N 84.99W
07/14/2015                   ANDERSON           KY   LAW ENFORCEMENT

            AVENSTOKE ROAD NEAR PIGEON FORK HAS 5 TO 6
            FEET OF WATER.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Jul 14, 10:27 AM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 AM CDT TUE JUL 14 2015

KYZ077-078-141540-
ADAIR KY-RUSSELL KY-
1027 AM CDT TUE JUL 14 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND 40 MPH WINDS...

AT 1024 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR JAMESTOWN...AND MOVING EAST AT 45 MPH.

HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JAMESTOWN...
  ONO AND INDIAN HILLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3694 8522 3711 8516 3706 8490 3704 8489
      3700 8483 3695 8490 3696 8494 3692 8495
      3688 8502
TIME...MOT...LOC 1527Z 292DEG 39KT 3699 8507

EER
Special weather statement, Jul 14, 11:12 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1212 PM EDT TUE JUL 14 2015

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-
141815-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
1212 PM EDT TUE JUL 14 2015 /1112 AM CDT TUE JUL 14 2015/

...HOT AND HUMID THIS AFTERNOON...

TEMPERATURES CLIMBING INTO THE UPPER 80S AND LOWER 90S THIS
AFTERNOON COUPLED WITH DEWPOINTS IN THE MIDDLE 70S WILL HELP PUSH
HEAT INDICES IN EXCESS OF 100 DEGREES AT TIMES THIS AFTERNOON.
SENSITIVE GROUPS AND THOSE FORCED TO WORK OUTSIDE ARE URGED TO USE
CAUTION BY TAKING FREQUENT BREAKS AND DRINKING PLENTY OF WATER.

KJD
Special weather statement, Jul 14, 12:37 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1237 PM CDT TUE JUL 14 2015

KYZ081-082-141750-
CLINTON KY-CUMBERLAND KY-
1237 PM CDT TUE JUL 14 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND 40 MPH WINDS...

AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BURKESVILLE...AND MOVING EAST AT 45 MPH.

HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BURKESVILLE...
  GREEN GROVE AND MODOC...
  HIGHWAY AND BROWNS CROSSROADS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3671 8548 3673 8547 3673 8552 3676 8554
      3677 8554 3689 8548 3691 8546 3682 8507
      3662 8519 3662 8523
TIME...MOT...LOC 1737Z 292DEG 39KT 3679 8540

EER
Local storm report, Jul 14, 1:38 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 PM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             TOMPKINSVILLE           36.70N 85.69W
07/14/2015  E1.75 INCH       MONROE             KY   TRAINED SPOTTER

            ALSO REPORTED HIGH WINDS AND HEAVY RAIN.

&&

MRC
Local storm report, Jul 14, 1:39 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             TOMPKINSVILLE           36.70N 85.69W
07/14/2015  E2.75 INCH       MONROE             KY   PUBLIC

&&

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:52 PM CDTSpecial Weather StatementLMKTrimble28 min
Jul 13, 11:03 PM CDTFlash Flood WarningLMKTrimble7 hr
Jul 13, 11:39 PM CDTSpecial Weather StatementLMKTrimble31 min
Jul 13, 11:59 PM CDTSpecial Weather StatementLMKHenry31 min
Jul 14, 12:14 AM CDTSevere Thunderstorm WarningLMKHarrison41 min
Jul 14, 12:21 AM CDTSevere Thunderstorm WarningLMKHenry, Trimble29 min
Jul 14, 12:22 AM CDTFlash Flood WarningLMKHenry, Trimble5 hr
Jul 14, 12:27 AM CDTFlash Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott4 hr
Jul 14, 12:37 AM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas38 min
Jul 14, 12:50 AM CDTSevere Thunderstorm WarningLMKHenry, Oldham30 min
Jul 14, 1:09 AM CDTFlash Flood WarningLMKClark, Fayette, Jessamine, Madison, Woodford6 hr
Jul 14, 1:22 AM CDTFlash Flood WarningLMKHenry, Oldham3 hr
Jul 14, 1:25 AM CDTFlash Flood WarningLMKShelby4 hr
Jul 14, 1:35 AM CDTFlash Flood WarningLMKAnderson3 hr
Jul 14, 1:43 AM CDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby27 min
Jul 14, 2:06 AM CDTSpecial Weather StatementLMKClark, Garrard, Jessamine, Madison, Mercer29 min
Jul 14, 2:13 AM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer27 min
Jul 14, 2:20 AM CDTSevere Thunderstorm WarningLMKBoyle, Clark, Garrard, Jessamine, Lincoln, Madison and 1 more30 min
Jul 14, 2:27 AM CDTSevere Thunderstorm WarningLMKAnderson, Boyle, Mercer, Nelson, Spencer, Washington28 min
Jul 14, 3:06 AM CDTSpecial Weather StatementLMKTrimble44 min
Jul 14, 3:16 AM CDTRiver Flood WarningLMKNicholas, Robertson52 hr
Jul 14, 3:20 AM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby, Trimble30 min
Jul 14, 3:35 AM CDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby30 min
Jul 14, 3:42 AM CDTFlash Flood WarningLMKBullitt, Jefferson, Oldham, Shelby, Spencer3 hr
Jul 14, 3:49 AM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Shelby, Spencer31 min
Jul 14, 4:02 AM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson28 min
Jul 14, 4:11 AM CDTSevere Thunderstorm WarningLMKAnderson, Bullitt, Nelson, Spencer, Washington29 min
Jul 14, 4:24 AM CDTFlash Flood WarningLMKAnderson, Mercer, Nelson, Washington3 hr
Jul 14, 4:26 AM CDTFlash Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott3 hr
Jul 14, 4:29 AM CDTSevere Thunderstorm WarningLMKBoyle, Garrard, Marion, Mercer, Washington31 min
Jul 14, 4:41 AM CDTAreal Flood WarningLMKOldham3 hr
Jul 14, 4:45 AM CDTSpecial Weather StatementLMKMarion, Taylor45 min
Jul 14, 4:49 AM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Madison and 1 more41 min
Jul 14, 4:51 AM CDTAreal Flood WarningLMKShelby3 hr
Jul 14, 4:54 AM CDTFlash Flood WarningLMKBoyle, Casey, Garrard, Lincoln, Madison, Marion3 hr
Jul 14, 5:10 AM CDTSevere Thunderstorm WarningLMKAdair, Casey, Russell, Taylor30 min
Jul 14, 5:28 AM CDTFlash Flood WarningLMKAdair, Casey, Marion, Nelson, Russell, Taylor3 hr
Jul 14, 5:33 AM CDTRiver Flood WarningLMKHardin, Nelson3 days
Jul 14, 5:40 AM CDTAreal Flood WarningLMKTrimble3 hr
Jul 14, 5:44 AM CDTAreal Flood WarningLMKHenry, Trimble3 hr
Jul 14, 6:13 AM CDTAreal Flood WarningLMKBullitt, Jefferson, Shelby, Spencer3 hr
Jul 14, 6:17 AM CDTAreal Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott3 hr
Jul 14, 6:37 AM CDTFlash Flood WarningLMKAdair, Clinton, Green, Russell, Taylor3 hr
Jul 14, 6:47 AM CDTSpecial Weather StatementLMKAdair, Green28 min
Jul 14, 7:18 AM CDTAreal Flood WarningLMKAnderson, Jessamine, Mercer, Woodford3 hr
Jul 14, 10:27 AM CDTSpecial Weather StatementLMKRussell13 min
Jul 14, 12:37 PM CDTSpecial Weather StatementLMKClinton, Cumberland13 min
Jul 14, 12:49 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland31 min
Jul 14, 12:57 PM CDTSevere Thunderstorm WarningLMKBarren, Monroe33 min
Jul 14, 12:59 PM CDTTornado WarningLMKClinton, Cumberland31 min
Jul 14, 1:27 PM CDTSevere Thunderstorm WarningLMKCumberland, Monroe43 min
Jul 14, 1:48 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell33 min
Jul 14, 4:19 PM CDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas, Scott46 min
Jul 14, 5:55 PM CDTSpecial Weather StatementLMKMadison30 min
Jul 14, 6:11 PM CDTSevere Thunderstorm WarningLMKLarue, Marion, Nelson29 min
Jul 14, 6:13 PM CDTRiver Flood WarningLMKBourbon13 hr
Jul 14, 6:32 PM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Spencer28 min
Jul 14, 6:35 PM CDTSevere Thunderstorm WarningLMKMarion, Taylor40 min
Jul 14, 6:41 PM CDTSpecial Weather StatementLMKAnderson, Clark, Jessamine, Madison, Mercer, Spencer and 1 more59 min
Jul 14, 6:44 PM CDTSpecial Weather StatementLMKBreckinridge31 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.